The following are the types of medications that may cause a gain in weight:
- Antiseizure medications
- Diabetes medications
- Heartburn medications
- High blood pressure medications
Things need to be put in perspective however and we all need to be reminded that a few extra pounds may be worth it if the medication we’re on is improving our health. Also it’s important to keep in mind that although your medication may be contributing to your weight gain this should not be used as an excuse. You still need to eat healthy and exercise regularly. It doesn’t happen very often that a weight problem gets solved by changing medications. Medication is rarely the only cause of gaining weight.
If you think a certain medication you’re taking may be causing you to gain weight, have a talk with your physician about changing prescriptions. But you should definitely not go off your medication unless you have been advised to by your doctor. This could cause a serious threat to your health so make sure you speak with your physician.
4. A Medical Condition May be Causing Your Weight Gain
Hypothyroidism is a common medical condition that can cause weight gain. When there is a lack of the thyroid hormone this slows down metabolism, decreasing appetite but causing weight gain.
Common symptoms of hypothyroidism are a feeling of being tired all the time, sleeping way too much, being lethargic, having headaches, a hoarse voice, and being unable to handle cold. If you have these symptoms see your physician for a test to find out if you indeed have hypothyroidism.
Another condition that causes weight gain is Cushing’s syndrome. This is a lot more rare and is caused by having too much of the hormone cortisol in your system. This can bring about a weight gain.